Jump to content
CrazyBoards.org

Recommended Posts

Just curious if anyone has taken pimozide (Orap) for Tourette's disorder? My pdoc prescribed it to me this past appointment and I'm taking it on top of Abilify. I was wondering how effective it is and how quickly it took effect for others who have taken it. My Tourette's have been really bothering me lately.

Link to comment
Share on other sites

  • 3 weeks later...

Pimozide is the drug of absolute LAST RESORT. It's carcinogenic, can cause "Sudden Death Syndrome" and more. Mind you, when it works, it works, especially for movement disorders. Be careful when taking it and be in contact with your doctor at all stages.

Edited by Simba Cub
Link to comment
Share on other sites

3 hours ago, Simba Cub said:

Pimozide is the drug of absolute LAST RESORT. It's carcinogenic, can cause "Sudden Death Syndrome" and more. Mind you, when it works, it works, especially for movement disorders. Be careful when taking it and be in contact with your doctor at all stages.

Oh my, I had no idea it was carcinogenic! I knew it has potential to cause cardiac symptoms, so I guess that probably fits in with the sudden death syndrome?

She offered Haldol as the first choice, and I didn't want to do that one, but maybe I should've taken her up on that one. It just depresses me when I take it is all. I remember reading that pimozide has antidepressant properties because of its 5-HT7 antagonism.

I'll really discuss this with her at my pdoc appointment on Wednesday and see what kind of solution we can come up with for my Tourette's disorder.

Thanks for your input!

Link to comment
Share on other sites

17 hours ago, mikl_pls said:

Oh my, I had no idea it was carcinogenic! I knew it has potential to cause cardiac symptoms, so I guess that probably fits in with the sudden death syndrome?

She offered Haldol as the first choice, and I didn't want to do that one, but maybe I should've taken her up on that one. It just depresses me when I take it is all. I remember reading that pimozide has antidepressant properties because of its 5-HT7 antagonism.

I'll really discuss this with her at my pdoc appointment on Wednesday and see what kind of solution we can come up with for my Tourette's disorder.

Thanks for your input!

Has anything worked in the past? 

Link to comment
Share on other sites

  • 2 weeks later...
On 11/26/2018 at 2:18 PM, Iceberg said:

Has anything worked in the past? 

I haven't really bothered to try anything for tics. This is the first time I've ever endeavored to seek treatment for my Tourette's.

My pdoc switched me to fluphenazine (Proliixin) 1 mg tid (3 mg). So far it seems to really be doing quite a good job. It's like, I'm not tic-ing, and then I'm like, "hmm, I sure am not tic-ing!" and then just thinking that starts me tic-ing again just a little, then it dies down and stop thinking about it. But I do randomly tic every now and then while on the Prolixin. I really like it. I do think it is increasing my appetite quite a lot, like... ravenously...

My pdoc said that many people with Tourette's don't have to take antipsychotics long-term for it. She said many you can just prescribe them an antipsychotic and let them take it for a few months, and it "nudges" their brain chemistry on the right pathway. I thought that was quite interesting how she worded that. 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...